MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 12-15; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 12-15; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71354631
Medical Device Problem Codes Break (1069); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr surgery, the proximal redapt trial body sz 12-15 (b)(4) could not be fully seated.It was tapped down, and upon attempt to extract with the hook extractor it came apart at the pivoting junction leaving the distal part behind and the piece was removed.Also, the femoral head/neck impactor (b)(4) corner broke off when removing femoral head; the piece was retrieve.Instruments internal to patient.The procedure was successfully completed without delay and it was unknown how the procedure was finished.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT TRIAL BODY SZ 12-15
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11977183
Report Number1020279-2021-05109
Device Sequence Number3388840
Product Code LZO
UDI-Device Identifier00885556578605
UDI-Public00885556578605
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71354631
Device Catalogue Number71354631
Device Lot Number15MPG0019
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;